MAUDE Adverse Event Report: CARDINAL HEALTH SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the raytec shredded inside a patient.In one instance they spent a significant amount of time pulling out frayed and split fibers from a patient after packing.There were no adverse events were reported.
 
Additional Manufacturer Narrative
Decontaminated samples and photos were received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual evaluation of the sample, the defect was confirmed; the selvage edges of the gauze are protruding out of the folded sections causing the loose threads and split fibers.A root cause analysis indicated that this occurred during our manufacturing process.Actions have been taken to address the reported condition.A quality alert was also issued to alert for quality awareness.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18525686
Report Number1018120-2024-00003
Device Sequence Number15352611
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7148
Device Catalogue Number7148
Device Lot Number23G081662
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown